MAUDE Adverse Event Report: EXACTECH, INC. NOVATION; HIP, SEMI-CONSTRAINED, CEMENTED, METAL/CERAMIC/POLYMER + ADDITIVE, POROUS UNCEME

EXACTECH, INC. NOVATION; HIP, SEMI-CONSTRAINED, CEMENTED, METAL/CERAMIC/POLYMER + ADDITIVE, POROUS UNCEME
Catalog Number 140-32-52
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Dislocation (2374); Insufficient Information (4580)
Date of Event 12/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient, initial hip implanted on an unknown date, underwent a revision procedure on (b)(6), 2023.The inlay was replaced with a 142-36-62 cc inlay vitamin e, lippe, ø 36, gr.2.No further information known at this time.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
According to the information provided, the patient was revised for a 2nd time in (b)(6) 2023 due to repeated dislocation.It appears that only the acetabular liner was revised during this second revision.The dislocation reported may have been due to positioning of the components at the time of implantation, mechanical impingement, joint tensioning, or an unreported traumatic event.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the dislocations and subsequent revision cannot be conclusively determined.The dislocation reported may have been due to positioning of the components at the time of implantation, mechanical impingement, joint tensioning, or an unreported traumatic event.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The cause of the dislocations and subsequent revision cannot be conclusively determined.
 
Event or Problem Description
It was reported that a patient who had an initial right hip implanted in (b)(6) 2019, and had a revision in (b)(6) 2023, underwent a second revision in (b)(6) 2023 due to repeating dislocation.No further information known at this time.Initial revision reported under mdr# 1038671-2023-02873.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h6, h11.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.A review of complaint history determined that no further action is required as no trends were identified.The cause of the patient¿s dislocation subsequent revision reported cannot be conclusively determined; however, it may be due to soft tissue tension, implant positioning, and/or implant selection.However, the failure could not be confirmed because the devices were not returned for evaluation, and relevant patient information, images, or radiographs were not provided.Dislocation and subluxation are known risks, as outlined in the ifu.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
NOVATION
Common Device Name
HIP, SEMI-CONSTRAINED, CEMENTED, METAL/CERAMIC/POLYMER + ADDITIVE, POROUS UNCEME
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key18401562
Report Number1038671-2023-03061
Device Sequence Number3968084
Product Code OQI
UDI-Device Identifier10885862537270
UDI-Public10885862537270
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173583
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number140-32-52
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer07/23/2024
02/16/2026
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date11/05/2024
02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale